Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Forks, ND
NWS Grand Forks, ND issued this special weather statement at Oct 8, 2021, 10:02 PM CDT for Clearwater County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 10:02 PM CDT (03:02 UTC)
- Expired
- Oct 8, 2021, 10:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Grand Forks, ND
- Hail
- 0.50 in
- Wind
- 30
County Clearwater County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 155 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905
WWUS83 KFGF 090302
SPSFGF
Special Weather Statement
National Weather Service Grand Forks ND
1002 PM CDT Fri Oct 8 2021
MNZ016-017-023-024-090330-
South Clearwater MN-Hubbard MN-North Clearwater MN-South Beltrami MN-
1002 PM CDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northwestern
Hubbard, southern Beltrami and east central Clearwater Counties
through 1030 PM CDT...
At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm over
Upper Rice Lake, or 21 miles west of Bemidji, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Upper Rice Lake around 1005 PM CDT.
Alida around 1015 PM CDT.
Other locations in the path of this storm include Becida and Solway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4735 9544 4748 9545 4757 9505 4735 9499
TIME...MOT...LOC 0302Z 264DEG 18KT 4741 9533
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
$$
PerrouxWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this special weather statement went out at Oct 8, 8:18 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Oct 8, 8:18 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 818 PM CDT Fri Oct 8 2021 .UPDATE... Issued at 818 PM CDT Fri Oct 8 2021 Think the window for any severe weather has passed. Weaker storms will continue through the evening across northwest Minnesota, and they should exit to the east during the overnight hours. A few mesonet stations across western Kittson County are showing over one inch of rain. This does taper off to much less over the eastern half of the county, but the rain should help with ending any remnants of the wildfire up there. Most of the rest of northwest Minnesota has picked up a quarter to a half of an inch. Low clouds are fairly well entrenched across the Devils Lake region and central and northern Valley...and are heading southward toward the Fargo area and the southern Valley. UPDATE Issued at 649 PM CDT Fri Oct 8 2021 Have had a few severe thunderstorms across the central and northern Red River Valley this evening. All have had strong cores just above the freezing level, and 50dbz heights to just under 30 thousand feet. The problem is that the cores have been very tiny and in rural areas. Have not heard of any large hail reports yet. The storms will continue to remain across northwest Minnesota this evening, but should not be severe for too much longer. Otherwise, will be watching the low clouds across the northern Red River Valley, which the models show overspreading most of the area tonight. && .SHORT TERM...(This evening through Saturday night) Issued at 303 PM CDT Fri Oct 8 2021 Rainfall amounts and chances for stronger convection remain the primary challenges for the period. Showers and thunderstorms continue to redevelop just behind the surface cold front currently extending from far northwestern MN into south central ND. Precipitation has been mostly developing over the same general area associated with the 925-850mb frontogenesis, with heavy rainfall in some areas. Radar estimates getting up over 3 inches in portions of Ramsey/Walsh/Cavalier/Pembina counties, but NDAWN reporting stations show a max of 1 to 2 inches, so radar estimates seem to be running a bit hot. However, PWAT values remain well above climo and will continue to monitor for heavy rainfall and flooding potential even with dry soils. Think the frontal boundary, along with the showers and thunderstorms, will finally move eastward later this evening as the shortwave along the central ND/SD border lifts through. There is a fair amount of elevated instability and even some decent ML CAPE across our southern counties. Deep layer bulk shear is pretty weak, and updrafts will be pretty pulsey. Could see some small hail, but think heavy rain is the greater impact. The convective activity will shift over into MN late evening into the overnight, and given the slow progression of current activity, think the second round will hold off until tomorrow morning. Adjusted POPs to slow progression of the second round across our western counties. Tomorrow, and even stronger shortwave trough starts to eject out into the Northern Plains, with some variation in the deterministic models in when exactly the system closes off. The surface low center will deepen and move into southeastern ND. Some breaks in the clouds are possible across the southern Red River Valley, which could help boost instability. Deep layer bulk shear is much more impressive Saturday afternoon, as well as low level turning in the hodographs. There is some indication that much of the instability will be elevated, but given that all sorts of weird things happen with the upper low over the area, will keep mention of all severe types going in our messaging. The upper low will move over our southern counties in Saturday night, with the surface low pressure center strengthening and lifting into northwestern MN. High chances for rain will continue for much of the night. .LONG TERM...(Sunday through Friday) Issued at 303 PM CDT Fri Oct 8 2021 A unsettled pattern is in store for the extended period as the upper features shows a predominantly split-jet scenario. For Sunday into Monday, shortwave and attendant surface system lifts northeastward with residual wrap-around rain impacting the area. Weak surface high pressure will shift across the area briefly ahead of the next wave. Return flow at the surface on Tuesday will moderate temperatures a bit but no significant warming is expected. Otherwise, the upper level trof over the intermountain west digs in and deepens as a series of disturbances rotate into the base of the trof. By Wednesday...the system becomes much more organized and has a good influx of moisture to feed it. The system is projected to lift north with rain spreading out ahead of it, as is typical of a fall type regime. The cold upper low will bring more seasonal temperatures, and the relatively slow movement of the system will result in precipitation continuing through the end of the period. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 649 PM CDT Fri Oct 8 2021 Showers and storms across northwest Minnesota will mainly affect KTVF and KBJI this evening. The bigger story after that is whether the low clouds in the northern Valley will overspread the entire area overnight, resulting in IFR conditions. This is the way the models are trending right now. The next batch of showers looks to arrive by mid Saturday morning, spreading from KFAR up to the northeast through the late morning and afternoon. A heavier batch is expected after this one too, for late afternoon and evening. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...Godon SHORT TERM...JR LONG TERM...Hopkins AVIATION...Godon
Hazardous weather outlook, Oct 8, 4:44 PM CDT, 5 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 444 PM CDT Fri Oct 8 2021 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-092145- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 444 PM CDT Fri Oct 8 2021 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Tonight Isolated thunderstorms are possible tonight, especially across northwest Minnesota. However, the probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Severe thunderstorms are possible Saturday along and south of Highway 2. The main hazards are hail up to ping pong ball size, winds to 60 mph, with an isolated tornado possible. Heavy rain will also be a threat in some areas, with 1 to 3 inches expected. Since the soil remains very dry, flooding issues should be isolated. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Oct 8, 8:12 PM CDT, 1 hour 50 minutes before
Special Weather Statement National Weather Service Grand Forks ND 812 PM CDT Fri Oct 8 2021 MNZ002-015-022-090145- Mahnomen MN-Norman MN-East Polk MN- 812 PM CDT Fri Oct 8 2021 ...A strong thunderstorm will impact portions of northeastern Norman, south central Polk and northwestern Mahnomen Counties through 845 PM CDT... At 812 PM CDT, Doppler radar was tracking a strong thunderstorm over Gary, or 43 miles northwest of Detroit Lakes, moving east at 25 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Waukon around 820 PM CDT. Ranum and Rindal around 825 PM CDT. Other locations in the path of this storm include northwestern White Earth Nation, Bejou and Winger. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4731 9630 4746 9636 4759 9595 4734 9583 TIME...MOT...LOC 0112Z 256DEG 20KT 4740 9623 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH Perroux
Special weather statement, Oct 8, 8:41 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
841 PM CDT Fri Oct 8 2021
MNZ002-015-022-090215-
Mahnomen MN-Norman MN-East Polk MN-
841 PM CDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northeastern Norman,
southeastern Polk and northern Mahnomen Counties through 915 PM
CDT...
At 841 PM CDT, Doppler radar was tracking a strong thunderstorm over
northwestern White Earth Nation, or 41 miles north of Detroit Lakes,
moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Northwestern White Earth Nation around 845 PM CDT.
Bejou and Mahnomen around 850 PM CDT.
Other locations in the path of this storm include Beaulieu and Island
Lake in Mahnomen County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4732 9612 4747 9616 4757 9565 4731 9561
TIME...MOT...LOC 0141Z 263DEG 20KT 4740 9604
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PerrouxSpecial weather statement, Oct 8, 8:58 PM CDT, 1 hour 4 minutes before
Special Weather Statement National Weather Service Grand Forks ND 858 PM CDT Fri Oct 8 2021 MNZ002-022-090230- Mahnomen MN-Norman MN- 858 PM CDT Fri Oct 8 2021 ...A strong thunderstorm will impact portions of east central Norman and southwestern Mahnomen Counties through 930 PM CDT... At 858 PM CDT, Doppler radar was tracking a strong thunderstorm near Faith, or 35 miles northwest of Detroit Lakes, moving east at 10 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Faith around 915 PM CDT. Other locations in the path of this storm include Waukon and Mahnomen. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4722 9622 4732 9626 4745 9601 4722 9588 TIME...MOT...LOC 0158Z 249DEG 11KT 4728 9618 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Perroux
Special weather statement, Oct 8, 9:13 PM CDT, 49 minutes before
Special Weather Statement National Weather Service Grand Forks ND 913 PM CDT Fri Oct 8 2021 MNZ015-016-022-023-090245- Mahnomen MN-South Clearwater MN-East Polk MN-North Clearwater MN- 913 PM CDT Fri Oct 8 2021 ...A strong thunderstorm will impact portions of southeastern Polk, northeastern Mahnomen and southwestern Clearwater Counties through 945 PM CDT... At 913 PM CDT, Doppler radar was tracking a strong thunderstorm over northwestern White Earth Nation, or 39 miles north of Detroit Lakes, moving east at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Island Lake in Mahnomen County around 930 PM CDT. Other locations in the path of this storm include Mahkonce, Pine Bend, Roy Lake, Rice Lake, Ebro and Lower Rice Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4731 9540 4731 9586 4744 9588 4758 9548 TIME...MOT...LOC 0213Z 262DEG 19KT 4739 9578 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH Perroux
Special weather statement, Oct 8, 9:38 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Grand Forks ND 938 PM CDT Fri Oct 8 2021 MNZ016-017-023-090315- South Clearwater MN-North Clearwater MN-South Beltrami MN- 938 PM CDT Fri Oct 8 2021 ...A strong thunderstorm will impact portions of south central Beltrami and central Clearwater Counties through 1015 PM CDT... At 937 PM CDT, Doppler radar was tracking a strong thunderstorm over northeastern White Earth Nation, or 28 miles west of Bemidji, moving east at 25 mph. HAZARD...Pea size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Bagley around 950 PM CDT. Other locations in the path of this storm include Shevlin, Solway and Pinewood. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4741 9555 4755 9555 4769 9512 4741 9504 TIME...MOT...LOC 0237Z 260DEG 22KT 4750 9548 MAX HAIL SIZE...0.25 IN MAX WIND GUST...<30 MPH Perroux
Special weather statement, Oct 8, 10:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
1002 PM CDT Fri Oct 8 2021
MNZ016-017-023-024-090330-
South Clearwater MN-Hubbard MN-North Clearwater MN-South Beltrami MN-
1002 PM CDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northwestern
Hubbard, southern Beltrami and east central Clearwater Counties
through 1030 PM CDT...
At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm over
Upper Rice Lake, or 21 miles west of Bemidji, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Upper Rice Lake around 1005 PM CDT.
Alida around 1015 PM CDT.
Other locations in the path of this storm include Becida and Solway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4735 9544 4748 9545 4757 9505 4735 9499
TIME...MOT...LOC 0302Z 264DEG 18KT 4741 9533
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
PerrouxThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:00 PM CDT | Special Weather Statement | FGF | Traill | 30 min |
| Oct 8, 7:08 PM CDT | Special Weather Statement | FGF | Traill | 37 min |
| Oct 9, 5:46 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 59 min |
| Oct 9, 6:35 PM CDT | Tornado Warning | FGF | Richland, Sargent | 25 min |
| Oct 9, 6:43 PM CDT | Severe Thunderstorm Warning | FGF | Ransom, Richland, Sargent | 62 min |
| Oct 8, 7:07 PM CDT | Special Weather Statement | FGF | Norman | 23 min |
| Oct 8, 7:13 PM CDT | Special Weather Statement | FGF | Red Lake | 32 min |
| Oct 8, 7:26 PM CDT | Special Weather Statement | FGF | Norman | 34 min |
| Oct 8, 7:51 PM CDT | Special Weather Statement | FGF | Norman | 24 min |
| Oct 8, 8:12 PM CDT | Special Weather Statement | FGF | Mahnomen | 33 min |
| Oct 8, 8:41 PM CDT | Special Weather Statement | FGF | Mahnomen | 34 min |
| Oct 8, 8:45 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen, Norman, Polk | 30 min |
| Oct 8, 8:58 PM CDT | Special Weather Statement | FGF | Mahnomen | 32 min |
| Oct 8, 9:13 PM CDT | Special Weather Statement | FGF | Mahnomen | 32 min |
| Oct 8, 9:38 PM CDT | Special Weather Statement | FGF | Clearwater | 37 min |
Nearby
Special Weather Statements in Minnesota, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.